Tornadoes · United States · Oklahoma · 2010
EF2 tornado, Okmulgee to Morris Arpt, Oklahoma, May 13, 2010
From Okmulgee to Morris Arpt, this EF2 tornado ran 6.0 miles across Okmulgee County on May 13, 2010, touching down at 4:52 AM CDT and reaching 300 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 13, 2010
- Touchdown
- 4:52 AM CDT (09:52 UTC)
- Lifted
- 4:58 AM CDT (09:58 UTC)
- On the ground
- 6 minutes
- Path length
- 6.0 miles (9.7 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Okmulgee County
- Touchdown point
- 35.594, -95.939
- Lift-off point
- 35.626, -95.841
- Record number
- 1005130352-01
What the Weather Service recorded
A line of thunderstorms intensified as it moved into eastern Oklahoma during the early morning hours of the 13th. A number of tornadoes developed on the leading edge of the bowing line of storms over northeastern Oklahoma. The storms also produced damaging wind gusts.
A tornado severely damaged two homes. It also snapped or uprooted numerous trees, destroyed barns, damaged several other homes, and blew down power poles. The estimated peak wind in the tornado based on this damage was 120 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 09:10 UTC | 10:00 UTC | Severe Thunderstorm Warning | TSA |
| 09:35 UTC | 10:30 UTC | Severe Thunderstorm Warning | TSA |
| 11:00 UTC | 11:47 UTC | Severe Thunderstorm Watch | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 05:23 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 13, 3:50 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 13, 3:50 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT THU MAY 13 2010 .DISCUSSION... WIDESPREAD CONVECTION WILL CONTINUE ALONG ADVANCING FRONTAL BOUNDARY THROUGH TODAY...WITH PRE-FRONTAL AIRMASS MAINTAINING SUFFICIENT INSTABILITY AND WEAK ENOUGH INHIBITION THAT POCKETS OF STRONG TO SEVERE WINDS ARE POSSIBLE. SO FAR THE HEAVIEST RAINS HAVE BEEN PROGRESSIVE ENOUGH TO LIMIT FLOODING RISK AT LEAST IN THE SHORT TERM. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT WITH EARLY DAY HIGH TEMPS EXPECTED FOR EASTERN LOCATIONS. FRONTAL BOUNDARY CLEARS THE FORECAST AREA TONIGHT HOWEVER UPGLIDE STRENGTHENS LATER TONIGHT WITH ADDITIONAL SHOWERS AND STORMS EXPECTED TO DEVELOP. PRECIP FOCUS SHOULD SHIFT MOSTLY SOUTHWARD ON FRIDAY...WITH A STRONGER WAVE MOVING TOWARD THE PLAINS ON SATURDAY. FRONTAL BOUNDARY TO LIFT NORTHWARD IN ADVANCE OF THE WAVE AGAIN SUPPORTING PRECIP CHANCES WITH A MORE UNSTABLE AIRMASS OVERSPREADING THE AREA BY SATURDAY NIGHT INTO SUNDAY. THIS WILL COINCIDE WITH THE PASSAGE OF THE UPPER WAVE WITH ADDITIONAL ROUNDS OF CONVECTION LIKELY AS IT PASSES BY SUNDAY NIGHT. IT REMAINS UNCLEAR JUST HOW WELL INSTABILITY AND WIND SHEAR WILL COUPLE DURING THIS TIMEFRAME...HOWEVER SHOULD ANY UPTICK IN SEVERE WEATHER RISK DEVELOP IT WOULD LIKELY ACCOMPANY THE PASSAGE OF THIS WAVE. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA WITH A MORE STABLE AIRMASS FOLLOWING...HOWEVER PRECIP CHANCES REMAIN IN THE FORECAST AS NORTHWESTERLY FLOW DEVELOPS OVERHEAD WITH VARIOUS MODELS DEVELOPING PRECIP WITHIN THIS FLOW PATTERN. IT STILL APPEARS THAT BY LATER NEXT WEEK UPPER RIDGING WILL BEGIN TO EXPAND NORTHWARD WHICH WOULD YIELD A LESS ACTIVE PATTERN. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 56 75 61 / 70 60 30 70 FSM 79 63 76 61 / 50 60 60 70 MLC 75 60 75 63 / 60 60 60 60 BVO 63 51 76 57 / 70 40 20 70 FYV 74 57 73 57 / 60 80 60 60 BYV 75 57 71 54 / 50 80 60 60 MKO 73 58 73 61 / 70 70 60 70 MIO 68 54 75 57 / 80 60 20 60 F10 66 57 73 61 / 70 70 60 60 HHW 81 62 78 64 / 50 40 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....07
Hazardous weather outlook, May 12, 9:47 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 947 PM CDT WED MAY 12 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 947 PM CDT WED MAY 12 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS WILL INCREASE ACROSS EASTERN OKLAHOMA INTO THE OVERNIGHT HOURS. ENOUGH ELEVATED INSTABILITY AND SUFFICIENT WIND SHEAR IS IN PLACE FOR SEVERAL OF THE STORMS TO BECOME SEVERE. HAIL WILL BE THE PRIMARY THREAT... BUT A FEW WIND GUSTS TO 60 MPH WILL BE POSSIBLE. A COLD FRONT IS MOVING INTO NORTHEAST OKLAHOMA. THE FRONT WILL REACH A LINE FROM NEAR JOPLIN TO OKMULGEE BY SUNRISE. THE FRONT WILL NOT MARK THE END TO THE THUNDERSTORMS AS LOW-LEVEL WINDS WILL BE ORIENTED TO OVERRUN THE FRONT...MAINTAINING THE LIFT NECESSARY TO SUPPORT STORMS. THIS WILL RESULT IN SOME LOCATIONS IN NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44 RECEIVING 2 TO 3 INCHES OF RAIN TONIGHT...AND THIS COULD CAUSE A LOCAL FLASH FLOOD THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA WILL BE NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE BOTH AHEAD AND BEHIND THE FRONT ON THURSDAY AS IT CROSSES EASTERN OKLAHOMA AND WESTERN ARKANSAS. ISOLATED SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH HAIL THE PRIMARY THREAT. THE FRONT WILL STALL IN THE AREA THURSDAY NIGHT AND BEGIN A SLOW DRIFT BACK TO THE NORTH INTO THE WEEKEND. WITH THE FRONT IN THE AREA THERE WILL BE A DAILY CHANCES OF THUNDERSTORMS. AT THIS TIME THERE ARE NO MAJOR UPPER-LEVEL SYSTEMS EXPECTED IN THE REGION INTO THE WEEKEND...SO LARGE SCALE SEVERE WEATHER EPISODES ARE NOT EXPECTED. HOWEVER...EACH DAY THERE WILL BE A LIMITED LOCAL SEVERE STORM RISK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 12, 11:24 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT WED MAY 12 2010
OKZ064>066-070-071-073-130515-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-
1124 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH AND NORTHERN PITTSBURG
AT 1115 PM CDT...A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS
WERE MOVING ACROSS PORTIONS OF EASTERN OKLAHOMA BETWEEN TULSA AND
MCALESTER. SOME OF THESE WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
40 TO 50 MPH AS THEY MOVE NORTHEAST.
AREAS THAT WILL BE AFFECTED BY THESE WINDS INCLUDE ALL OR PORTIONS
OF OKMULGEE...CREEK...MUSKOGEE...OKFUSKEE...MCINTOSH...AND PITTSBURG
COUNTIES.
AGAIN...LOCAL WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE IN THESE
AREAS THROUGH 1215 AM.
LAT...LON 3588 9660 3584 9570 3583 9565 3578 9561
3581 9533 3503 9549 3498 9607 3505 9609
3516 9599 3529 9599 3529 9643 3546 9645
3542 9649 3544 9656 3538 9655 3541 9662
TIME...MOT...LOC 0415Z 203DEG 45KT 3506 9617Special weather statement, May 13, 12:10 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT THU MAY 13 2010
OKZ061-062-067-068-070-130600-
CHEROKEE OK-MAYES OK-MUSKOGEE OK-ROGERS OK-WAGONER OK-
1210 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND WESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
WAGONER...SOUTHERN ROGERS AND SOUTHERN MAYES
AT 1208 AM CDT...VERY STRONG SOUTHERLY WINDS JUST OFF THE GROUND MAY
OCCASIONALLY BE FORCED TO THE GROUND BY SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS MUSKOGEE AND WAGONER COUNTIES. OTHER
LOCATIONS THAT MAY BE AFFECTED INCLUDE SOUTHERN PORTIONS OF
ROGERS...MAYES...AND WESTERN CHEROKEE COUNTIES.
WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THESE AREAS THROUGH 1 AM.
LAT...LON 3564 9512 3564 9513 3557 9513 3556 9514
3556 9570 3557 9571 3573 9571 3574 9573
3636 9577 3636 9501
TIME...MOT...LOC 0505Z 197DEG 36KT 3578 9561Special weather statement, May 13, 12:35 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT THU MAY 13 2010
OKZ054-130600-
OSAGE OK-
1235 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 1233 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 37 MILES NORTHWEST OF APPERSON TO 26 MILES WEST OF
APPERSON TO 36 MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 65
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...BURBANK...PEARSONIA...BIGHEART...FORAKER AND GRAINOLA.
THE STRONGEST STORMS WILL LIKELY AFFECT THE AREA NORTHWEST OF A LINE
FROM BURBANK TO LAKE HULAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9617 3684 9619 3660 9688 3659 9704
3668 9708 3671 9705 3670 9701 3670 9694
3676 9689 3676 9683 3678 9681 3679 9676
3696 9676 3700 9674
TIME...MOT...LOC 0533Z 240DEG 57KT 3700 9733 3677 9720
3652 9731Special weather statement, May 13, 4:16 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 AM CDT THU MAY 13 2010
OKZ054-059-060-064-131000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
416 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN OSAGE...NORTHERN CREEK...WESTERN TULSA AND PAWNEE
AT 416 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 5 MILES SOUTHWEST OF
MARAMEC TO 5 MILES WEST OF SHAMROCK...MOVING EAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...WESTPORT...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3661 9644 3633 9618 3597 9607 3585 9662
3616 9663 3616 9681 3625 9683 3625 9686
3632 9693 3633 9692 3634 9695 3644 9704
3648 9704
TIME...MOT...LOC 0916Z 255DEG 43KT 3642 9689 3622 9670
3594 9662Local storm report, May 13, 4:37 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND GST 4 SE BRISTOW 35.79N 96.34W
05/13/2010 M60 MPH CREEK OK MESONET
&&
KAHLocal storm report, May 13, 4:42 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 4 SE BRISTOW 35.79N 96.34W
05/13/2010 M80 MPH CREEK OK MESONET
&&
KAHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
9.9 hours before the tornado, 144 km from the path. May 13, 2010.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -157 J/kg
- Surface CAPE
- 1934 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
- 0-3 km lapse rate
- 6.2 K/km
Norman, OK (KOUN), 12:00Z
2.1 hours after it, 144 km from the path. May 13, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -81896 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.8 K/km
The surface observations
Okmulgee Municipal Airport (OKM), 9 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 07:52 UTC | 78.8 | 71.6 | 190° 16 kt | 24 | 1008.5 | |
| 08:13 UTC | 77 | 71.6 | 190° 13 kt | 22 | 1008.8 | |
| 08:32 UTC | 77 | 71.6 | 190° 13 kt | 24 | 1008.8 | |
| 08:52 UTC | 77 | 71.6 | 200° 14 kt | 22 | 1009.5 | VCTS |
| 09:11 UTC | 77 | 71.6 | 200° 14 kt | 25 | 1010.2 | |
| 09:32 UTC | 78.8 | 71.6 | 200° 22 kt | 25 | 1010.8 | |
| 09:52 UTC | 78.8 | 69.8 | 220° 22 kt | 36 | 1012.2 | |
| 10:12 UTC | 64.4 | 62.6 | 260° 13 kt | 25 | 1013.9 | VCTSRA |
| 10:32 UTC | 62.6 | 62.6 | 270° 8 kt | 15 | 1013.9 | -VCTSRA |
| 10:51 UTC | 62.6 | 62.6 | 260° 9 kt | 1014.2 | -TSRA | |
| 11:13 UTC | 62.6 | 60.8 | 20° 3 kt | 1013.2 | -RA | |
| 11:31 UTC | 62.6 | 60.8 | 0° 0 kt | 1013.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 69 km away, was scanning. The volume nearest the touchdown began at 09:50 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 09:22 UTC | TSTM WND DMG | Boley | Okfuskee, OK | POWER LINES DOWN |
| 09:30 UTC | TSTM WND DMG | Bristow | Creek, OK | MULTIPLE TREES DOWN IN AND AROUND BRISTOW. STRUCTURE AT THE CORNER OF S.339TH W AVE AND W. 261ST STREET SOUTH HAD ROOF TORN OFF. |
| 09:30 UTC | TSTM WND GST 60 | 4 Se Bristow | Creek, OK | |
| 09:35 UTC | TSTM WND DMG | Kellyville | Creek, OK | SEVERAL HOMES SUSTAINED ROOF DAMAGE IN AND AROUND KELLYVILLE. |
| 09:35 UTC | TSTM WND GST 80 | 4 Se Bristow | Creek, OK | |
| 09:45 UTC | TSTM WND DMG | Sapulpa | Creek, OK | NUMEROUS REPORTS OF STRUCTURAL DAMAGE ON THE NORTHEAST SIDE OF TOWN. |
| 09:46 UTC | TSTM WND DMG | Beggs | Okmulgee, OK | TRAMPOLINE THROWN OVER HOUSE...TREES DOWN |
| 09:46 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | POCKETS OF SIGNIFICANT TREE...POWERLINE AND ROOF DAMAGE ACROSS THE TULSA METRO...BETWEEN 446 AM AND 503 AM ESTIMATED BY RADAR |
| 09:46 UTC | TSTM WND GST 80 | Pharoah | Okfuskee, OK | |
| 09:46 UTC | TORNADO | 3 Ne Sapulpa | Creek, OK | NWS SURVEY TEAM IN THE FIELD AND WILL PROVIDE ADDITIONAL INFORMATION LATER TODAY |
| 09:50 UTC | TSTM WND DMG | Jenks | Tulsa, OK | PARTIAL ROOF COLLAPSE WITH EXTENSIVE DAMAGE TO HOME...7800 SOUTH 26TH WEST AVE |
| 09:50 UTC | TSTM WND GST 62 | 4 W Hectorville | Okmulgee, OK | |
| 09:52 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | NUMEROUS TREE AND POWER LINE DAMAGE NEAR 61ST AND LEWIS |
| 09:53 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | NUMEROUS TREE AND POWER LINE DAMAGE NEAR 51ST AND LEWIS |
| 09:55 UTC | TSTM WND DMG | 1 S Tulsa | Tulsa, OK | LARGE TREE BLOWN OVER ONTO A HOUSE AT 53RD AND SANDUSKY. RELAYED BY KOTV. |
| 09:55 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | NUMEROUS REPORTS OF POWER OUTAGES AND DAMAGE TO HOMES FROM TREES FALLING ON THEM. |
| 09:56 UTC | TSTM WND DMG | 1 W Morris | Okmulgee, OK | MAJOR DAMAGE TO A HOUSE 1 MILE WEST AND 1/4 MILE NORTH OF MORRIS. |
| 09:56 UTC | TSTM WND DMG | Morris | Okmulgee, OK | ROOFS OFF OF SEVERAL HOMES ALONG WITH COLLAPSED WALLS. TWO METAL BARNS AND A GRAIN BIN DESTROYED, ONE BARN HEAVILY DAMAGED. MULTIPLE TREES AND POWER POLES DOWN. |
| 09:56 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | POWER POLE SNAPPED 101ST BETWEEN MINGO AND GARNETT |
| 09:57 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | BRICK/STONE FENCE BLOWN DOWN...NUMEROUS TREES DOWN...NEAR 41ST AND MINGO |
| 10:00 UTC | TSTM WND DMG | 4 Se Catoosa | Wagoner, OK | 1.5 MILES EAST OF 193RD EAST AVE AND 11TH ST. LARGE TREES UPROOTED. POWER OUT. ESTIMATED WINDS OF 80 MPH. |
| 10:00 UTC | TSTM WND DMG | 4 S Tulsa | Tulsa, OK | 52ND AND SOUTH OSWEGO IN TULSA. TWO FOOT DIAMETER TREE BLOWN DOWN ON TOP OF TWO VEHICLES...ON A POLICE PATROL CAR. NUMEROUS OTHER TREES DOWN AND LIMBS BROKEN. |
| 10:00 UTC | TSTM WND DMG | Glenpool | Tulsa, OK | LARGE TREE LIMBS AND BRANCHES DOWN. DAMAGE BLOWN NORTHEAST. TREES SNAPPED AT BASE IN DOWNTOWN GLENPOOL. |
| 10:00 UTC | TSTM WND DMG | Tulsa | Tulsa, OK | NUMEROUS LARGE TREE LIMBS BLOWN DOWN. WIND GUSTS ESTIMATED AT 80 MPH. REPORTED AT 55TH AND YALE. |
| 10:00 UTC | TSTM WND GST 65 | 6 Se Broken Arrow | Wagoner, OK | |
| 10:03 UTC | TORNADO | 1 Ese Oneta | Wagoner, OK | NWS TEAM STILL IN THE FIELD ASSESSING DAMAGE AND DETAILS. PRELIMINARY EF2 RATING. 250 TO 300 YARDS WIDE. HOME DESTROYED. LENGTH NOT YET DETERMINED. |
| 10:03 UTC | TORNADO | 5 N Broken Arrow | Tulsa, OK | BRIEF TORNADO TOUCHDOWN JUST NORTHWEST OF 21ST AND LYNN LANE ROAD....167TH EAST AVE. PRELIMINARY ESTIMATE EF0. DAMAGE TO NUMEROUS TREES. SHINGLES PEELED BACK ON HOUSE. SHED LIFTED AND WRAPPED ONTO A TREE ABOUT 15 FEET UP |
| 10:05 UTC | TSTM WND DMG | 4 E Broken Arrow | Wagoner, OK | ROOF BLOWN OFF BARN. WOOD PRIVACY FENCE DOWN. LARGE TREE UPROOTED. OTHER LARGE TREE LIMBS BROKEN AND DOWN. |
| 10:05 UTC | TSTM WND DMG | Sapulpa | Creek, OK | TREE LIMBS DOWN IN THE SAPULPA AREA |
| 10:09 UTC | TSTM WND GST 62 | 5 Sse Haskell | Muskogee, OK | |
| 10:10 UTC | TSTM WND DMG | 2 E Haskell | Muskogee, OK | HIGHWAY 104 GOING EAST OUT OF HASKELL INTO WAGONER COUNTY IS BLOCKED DUE TO DOWNED POWER POLES AND TREES. |
| 10:10 UTC | TSTM WND GST 60 | 3 E Broken Arrow | Wagoner, OK | REPORTED NEAR THE JUNCTION OF HIGHWAY 51 AND THE CREEK TURNPIKE |
| 10:15 UTC | TSTM WND DMG | Coweta | Wagoner, OK | THREE HOMES WITH MAJOR STRUCTURAL DAMAGE AT 108TH AND MIDWAY NEAR THE COWETA AREA. |
| 10:20 UTC | TSTM WND DMG | 6 W Wagoner | Wagoner, OK | HIGHWAY SIGNS BLOWN OVER |
| 10:24 UTC | TSTM WND DMG | 1 N Checotah | Mcintosh, OK | ROOF DAMAGE TO TIRE SHOP. |
| 10:26 UTC | TSTM WND DMG | Muskogee | Muskogee, OK | TREE LIMBS DOWN IN MUSKOGEE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 13, 2010
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 13 | 4:19 AM CDT | EF1 | Creek, OK | 20.0 | 1,000 | $75,000 | ||
| May 13 | 4:43 AM CDT | EF2 | Tulsa, OK | 22.7 | 500 | $750,000 | ||
| May 13 | 4:45 AM CDT | EF1 | Tulsa, OK | 14.1 | 500 | $125,000 | ||
| May 13 | 5:04 AM CDT | EF2 | Wagoner, OK | 5.1 | 550 | 2 | $400,000 | |
| May 13 | 5:05 AM CDT | EF2 | Rogers, OK | 6.0 | 450 | $750,000 | ||
| May 13 | 5:09 AM CDT | EF0 | Rogers, OK | 3.1 | 700 | $10,000 | ||
| May 13 | 5:17 AM CDT | EF2 | Rogers, OK | 8.7 | 1,000 | 2 | $350,000 | |
| May 13 | 5:37 AM CDT | EF1 | Cherokee, OK | 4.0 | 200 | $10,000 | ||
| May 13 | 5:51 AM CDT | EF1 | Cherokee, OK | 4.0 | 200 | |||
| May 13 | 6:05 AM CDT | EF1 | Ottawa, OK | 8.0 | 500 | $25,000 | ||
| May 13 | 6:24 AM CDT | EF1 | Washington, AR | 0.1 | 75 | |||
| May 13 | 7:00 AM CDT | EF1 | Barry, MO | 2.2 | 200 | $500,000 | ||
| May 13 | 7:42 AM CDT | EF0 | Stone, MO | 0.3 | 50 | $10,000 | ||
| May 13 | 8:00 AM CDT | EF0 | Christian, MO | 4.3 | 200 | $50,000 | ||
| May 13 | 1:47 AM EDT | EF1 | Van Wert, OH | 2.1 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.